INVESTIGADORES
KOCHEN Sara Silvia
artículos
Título:
Analysis of cutaneous allergic reactions in clinical trials of eslicarbazepine acetate
Autor/es:
ROGIN, JOANNE; RESNICK, TREVOR; STROM, LAURA; KOCHEN, SILVIA
Revista:
ACTA NEUROLOGICA SCANDINAVICA
Editorial:
WILEY-BLACKWELL PUBLISHING, INC
Referencias:
Año: 2020 vol. 141 p. 397 - 397
ISSN:
0001-6314
Resumen:
Objectives: To evaluate cutaneous allergic reactions in clinical trials of adjunctiveeslicarbazepine acetate (ESL) for focal seizures.Materials and methods: Data were analyzed from three phase III randomized, double-blind, placebo-controlled studies of adjunctive ESL in adults (placebo, n = 426;ESL, n = 1021) and two randomized, double-blind, placebo-controlled studies (andopen-label extensions [OLEs]) of adjunctive ESL in children aged 4-17 years (placebo,n = 160; ESL, n = 202; OLE, n = 337).Results: Adult studies: Rash (ESL 1.9%, placebo 0.9%) and pruritus (ESL 1.2%, placebo0.9%) were the most frequent rash-related treatment-emergent adverse events(TEAEs). Most rash-related TEAEs were mild or moderate in severity. Incidence ofrash increased with increasing ESL dose, but was not higher for patients who initiatedtreatment with higher ESL doses. Pediatric studies: Allergic dermatitis (ESL 3.0%,placebo 0) and rash (controlled studies: ESL 1.0%, placebo 1.3%; OLE periods: ESL≤1.2%) were the most frequent rash-related TEAEs. There was one case of DRESSin the ESL group. Most rash-related TEAEs were mild or moderate in severity andjudged as not related to treatment with ESL.Conclusions: Serious skin rashes were rare during adult and pediatric clinical trials ofESL. Although the incidence of rash with ESL was low, it is important for patients/caregivers to be made aware of the potential signs and symptoms associated withserious skin rashes.